Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax Experiences re: nerve pain

Posted by bob on August 10, 2001, at 23:28:25

In reply to Re: Topamax Experiences re: nerve pain bob, posted by Mitch on August 9, 2001, at 23:45:17

> > > Hi everybody. Nothing too exciting here.
> > > I had to back down to 50 mg/day because of
> > > urinary stone formation. Wearing a prosthesis
> > > in hot weather is a tremendous heat stress and
> > > I am awash in sweat all day. Since the stone
> > > episode, I have backed down, and drink a minimum
> > > of 6 liters a day to make sure I stay hydrated.
> > > I also drink cranberry juice to reduce the pH.
> > > It was not my idea of a fun time. Incidentally,
> > > my level of pain relief at 50 vs 75, does not seem to be significantly different. Again, I
> > > I did notice some iritability, but could attribute it to a reaction to the heat stress.
> >
> > ********************
> >
> > I attained a 250mg level of Topomax, and got more and more irritable along the way. It was the medecine, without a doubt. At the end, I became aggressive and angry, while at other times despondent. I had to taper down some. Then I had a kidney stone attack. I spent 24 hours at the hospital passing a 4.5mm stone. When I was there, they found 3 more stones in that kidney, and another in the other kidney. They broke up the large stone in the kidney with 3, and luckily, the other two were jostled out with it, although not without significant pain. I am still carrying the other one since it is too small for ultrasound. It causes me pain sometimes. When my p-doc learned about my hospital visit, he ordered me to taper off the Topomax immediately and quickly, and completely. It was a VERY mentally destabilizing odyssey of terror and pain. For some reason, I was extremely sensitive to Topomax, and especially to dose level changes. I guess you could say it wasn't for me.
> >
> > Bob
>
> Bob, et al,
>
> Tegretol and Trileptal have carbonic anyhydrase inhibitor activity which can also result in kidney stones as well. If anyone is sensitive to this problem they should also avoid these two meds as a result from a switch from Topamax.
>
> Mitch

Thank you for the info Mitch!

Bob

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bob thread:50878
URL: http://www.dr-bob.org/babble/20010809/msgs/74566.html